Lipitor is a statin medication. I take the generic of Zocor (simvastatin). It's a statin medication, too. I don't have high cholesterol but I'm diabetic and my doctor wants my cholesterol to be very low because diabetics are more prone to heart attacks and strokes. I'm at 123 overall cholesterol. Anyway, statin medications can cause muscular pain. I have had more pain since starting the simvastatin but thought it was from fibro.
I then heard about CoQ10 and how it helps with pain caused by statin drugs. It seems that statin drugs deplete the body of it's natural CoQ10. I passed it by my doctor and he told me to stop the statin drug, take the CoQ10 for a month to load my body up with it, and then start up the statin drug again but continue the CoQ10. Right now I'm just taking the CoQ10 and have less pain! I'm not sure what will happen when I start up the cholesterol meds, though, but this would be something to talk to your doctor about.
You say you have high cholesterol so you shouldn't stop the Lipitor on your own. Is this something you have discussed with your doctor? High cholesterol can damage arteries and you could have a heart attack or stroke down the road. I know, for me, it's worth taking the medication. I watched my mother wither away after a stroke and I don't want to go through what she did. So, please talk to your doctor and get on a program to lower the cholesterol. It is a silent "killer" because you can't "feel" high cholesterol.
Forum Moderator/ Fibromyalgia
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7